Addiction: Substance Abuse Community
Fentanyl patches vs Roxicodone.
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Fentanyl patches vs Roxicodone.

I am now taking 100mcg Fentanyl every 3 days.  I also get 112 roxicodone (15mg) every 28 days.  My script is for .50mcg, but I double them, and have been for about 6 months now.  When I get my script filled, I always take the rox first...about 12/day, then finish the month out with the patches.  I never take the patches the first 9 days, and have ZERO w/d from it.  When I switch to the patches, I have ZERO w/d from the rox.  The thing is......it seems like the patches are wearing out BEFORE the 3 days, and I'm I'm switching patches every 2.5 days now to avoid the downslope of a day three.  I'm running out with about 7 days to go, and THEN the w/d are HORRIBLE.  If I told my doctor what I have done, they would stop me from coming there immediately.  What to do?  They did say they would go to the 75 patches instead of the 50's.  I think that would work, because I'm to afraid to double a 75, and I would NEVER cut them in to, because of the release of the fentanyl into my sysyem to quickly.  Would I notice a big difference between taking 100mcg and 75mcg?  
Related Discussions
9 Comments Post a Comment
Blank
Avatar_n_tn
One more thing.  I have reduced my intake considerable over the past 12 months.  My goal is to be completely off the patches and everything...IF the pain will let up, which I pray to God it will.  If my doctor goes up on the patches, they will reduce the roxicodones...which I'm all for.  What will be easier to go off from...the roxicodone or the Pathces?  It worries me about the w/d from either, but I need to know the best, and L<EAST addictive way to deal with this pain.  thanks for any help.
Blank
Avatar_f_tn
I'm not really sure what your question is.... If you're asking what's easier to detox from, I really don't know. There's really no such thing as an 'easy detox', some people don't suffer that badly and others do. Maybe you could post again and be more clear with your question?
Blank
536882_tn?1225516459
Well it sounds like you are abusing both drugs to me.  You obviously aren't taking them as prescribed.  The patches should be for continual pain relief.  The pills are only for breakthrough (if i understand correctly).  If you are trying to get off the pills, why would you increase the dose of the fentanyl?  The reason you don't w/d when switching from one to another is because they are both narcotics.  your body doesn't know the difference between roxi and fentanyl.  They both fill the same receptors.  When you have nothing at all, of course you will go into w/d.

Are you looking for info on pain control?  If so you have the wrong forum. If you want help quitting, this is the place.  As cattalina said, neither one is 'easy'.  They are both just as hard but in the end, it is worth every minute of agony.  Perceptive pain while using, is always 10X worse than it is once the opiates are gone.  Just have to tough it out for 7-10 days and be done with it.
Let us know if you want help quitting.
Blank
Avatar_m_tn
You definitely have an addiction problem -- Welcome to the forum ---- You are at the right place if you want encouragement and help to quit.   Let me tell you that Fentanyl is one of the worst drugs to W/D from --- If you are looking to quit - and I think you are - get rid of the Fentanyl first. It is much easier to W/D from the Roxy's.  Telling your doctor is the thing you really fear b/c you know he will cut you off -- but that is exactly what you need to do --- You cannot quit and leave the door open for that "just in case I change my mind" moment  ---  If you can get them, you will, when the hard withdrawals start.  So making a commitment means you cut off your supply.  Next get some help- let others know what you are doing and why.  You need help -- we all do.  Hope you will listen to the good advice given above.  All the best.
Blank
401095_tn?1351395370
agree with ochooked and wannabe...why r u taking the roxies first till slap out of them when they r prescribed for break thru pain?   u r not using as prescribed and the most likely reason is the roxies hit u faster or better than the patches/cos they just do....again the forum is not to learn how to use more effectively and this is a querstion to take up with ur doctor ...out of the 2 the patches would control pain better so taking the roxies in a short period of time instead of using the patches is a clear sign u r an addict....have u told ur doctor ur pattern?

u do need help...but not with figuring out how to make ur meds last....please take a look at urself..and the forum is always here
Blank
Avatar_m_tn
if you read the peice of instructions(very small) the print i mean,it says in very small print as does the entire page that 10% of the people need the patch every 2 days.read it . tell your doc that it's just not lasting the whole 3 days.he or she should believe you.i was on 200 mcg every 2 days for at least a year.
Blank
Avatar_m_tn
i never did think about what you said ,but your right on
Blank
Avatar_m_tn
Free is right......b/c you're not having withdrawls when taking on and not the other doesn't mean you're not addicted.  What this means is.....your opiate receptors are covered either way.  

Even though some are more potent (meaning, you have to take more of the weaker stuff I.E the Roxy's to sustain a Fentenyl addictions cravings, etc.) an opiate is an opiate is an opiate.  Addictions, true addicts (and the subsequent addicts) all have the same patterns and behaviors.....

As far as them not lasting...it's because you've developed a tolerence.  This is something you'll continue to do for the duration of ANY KIND of opiate abuse.  You'll continue to need an increase to stop your pain...and keep you from getting WD's.


Talk to your doctor and see what he/she thinks.  Never assume when it comes to meds.....you might hurt yourself!!

G'luck!!
Blank
Avatar_n_tn
the makers of the patches have totally changed them.  they no longer have the jel in them.  they are like postage stamps. i've been on the patches for
about 8 yrs and i had no problem or w/d.  i changed every 3 days as prescribed.  but ever since they changed them, they last about 1 1/2 days/
so i am going to ask my dr. if he will change the script to once every 48 hrs instead of every 72 hs.  i talked to my pharmacy manager and he said he has other patients whose Dr. has done exactly that.  i have no idea why they
changed the patch. i heard people were squeezing the jel out and shooting it up! insane. i just wanted to know if the new (this post is 9/11)patches are
giving you all the same problem???
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
1926359_tn?1331591739
Blank
lulu747
Vancouver
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
480448_tn?1403547723
Blank
nursegirl6572
PA
5347058_tn?1381192026
Blank
ariley13
Boston, MA
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ